Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 15, 20214 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 15, 2021, 3:53 PM EDT for 4 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 3:53 PM EDT (19:53 UTC)
Expired
Jul 15, 2021, 4:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

Counties Emanuel County, GA, Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WWUS82 KFFC 151953
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Thu Jul 15 2021
 
GAZ085-086-097-098-109>113-152030-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-Dodge GA-
353 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...WHEELER...
NORTHEASTERN TELFAIR...EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...
MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN DODGE COUNTIES
UNTIL 430 PM EDT...

At 352 PM EDT...strong thunderstorms stretched from near McRae to 
Vidalia, Soperton and Swainsboro. These storms were nearly 
stationary.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, McRae, Lyons, Soperton, Alamo, Mount Vernon, Vidalia,
Helena, Glenwood, Milan, Adrian, Oak Park, Ailey, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Nunez and Tarrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8254 3196 8305 3215 8312 3272 8256
      3273 8231 3240 8222 3235 8225 3220 8220
TIME...MOT...LOC 1952Z 071DEG 2KT 3204 8296 3227 8244 3264 8240 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:32 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 15, 3:32 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
332 PM EDT Thu Jul 15 2021

.SHORT TERM /Tonight through Friday Night/...

An upper ridge continues to dominate the forecast area. Water
vapor shows a weak wave over north GA...slowly moving east.
Other than diurnal effects...no other significant dynamics to
determine a pattern for afternoon convection. Will leave slight
chance to chance pops in through the early evening...then gradually
diminish them through 06z. An upper trough begins to shift southeast
into the mid MS Valley by Friday morning and the upper ridge drifts
east over the Atlantic. This could provide us with somewhat better
dynamics on Friday and have kept pops close to 50 percent across the
area. No big changes expected in temperatures.

41

.LONG TERM /Saturday through Thursday/...

Pronounced southwesterly low-mid level flow will continue to send
moisture and waves of energy across the area through this weekend,
resulting in scattered mainly afternoon/evening showers and storms.
Southern end of broad upr trough affecting much of the eastern CONUS
is expected to approach/cross parts of the area by early next week.
Depending on where the best low lvl forcing sets up, an increase in
shower/thunderstorm coverage is possible late Sunday through Tuesday
before a weak upr ridge from the west attempts to build back across
the area by the middle of next week.

Seasonally warm/muggy conditions may temper a bit by Monday/Tuesday
with the affects of the upr trough and increased rain threat.
Otherwise, little change in the overall temperature trend over the
next 5-7 days.

DJN.83

&&

AVIATION...
18Z Update...
VFR should prevail through the period. Afternoon cumulus SCT040-050
should dissipate around 01z. Scattered showers and thunderstorms
expected this afternoon and evening...diminishing by 06z. Isolated IFR
visibility after 08z mainly around KMCN. Winds light southwest overnight
and 5 to 8kts on Friday.

//ATL Confidence...18Z Update...
Medium on location and development of TSRA.
High on all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  90  71  90 /  20  50  30  60
Atlanta         72  89  72  89 /  20  50  30  60
Blairsville     64  84  66  82 /  20  50  30  80
Cartersville    70  89  70  89 /  20  50  30  70
Columbus        73  91  72  92 /  30  50  30  40
Gainesville     70  89  71  86 /  20  50  30  70
Macon           72  91  71  93 /  30  50  30  40
Rome            70  91  71  89 /  20  50  20  70
Peachtree City  70  89  70  89 /  30  50  30  50
Vidalia         73  90  72  92 /  30  40  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....DJN.83
AVIATION...41
Hazardous weather outlook, Jul 15, 5:02 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Thu Jul 15 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Thu Jul 15 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms capable of producing locally heavy
rainfall are possible this afternoon and evening across north and
central Georgia. Gusty winds and frequent lightning will also be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms capable of producing locally
heavy rainfall are possible across north and central Georgia
through Tuesday, mainly in the afternoon and evening. A few storms
could become strong with gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 15, 1:07 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 PM EDT Thu Jul 15 2021

GAZ079-151730-
Talbot GA-
107 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT COUNTY UNTIL 130 PM EDT...

At 107 PM EDT...a strong thunderstorm was over Olive Branch, or over
Talbotton...moving southeast at 5 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Talbotton, Junction City, Geneva, Baldwinville, Baughville, Olive
Branch and Po Biddy Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3272 8468 3280 8449 3270 8435 3259 8446
      3257 8467 3272 8469
TIME...MOT...LOC 1707Z 337DEG 6KT 3269 8458

WIND...50MPH
Special weather statement, Jul 15, 2:30 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT Thu Jul 15 2021

GAZ078-089-151915-
Harris GA-Muscogee GA-
230 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS AND NORTHEASTERN
MUSCOGEE COUNTIES UNTIL 315 PM EDT...

At 229 PM EDT...a line of strong thunderstorms extended from near
Hamilton to Cataula to Flat Rock, moving northeast at 10 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Hamilton, Pine Mountain, Waverly Hall, Ellerslie, Flat Rock, F.D.
Roosevelt State Park, Midland and Cataula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8492 3287 8480 3279 8471 3256 8474
      3251 8491 3262 8490 3273 8499
TIME...MOT...LOC 1829Z 217DEG 10KT 3278 8493 3265 8484 3255 8486

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jul 15, 3:08 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Thu Jul 15 2021

GAZ086-152000-
Emanuel GA-
308 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
400 PM EDT...

At 307 PM EDT...a strong thunderstorm was over Canoochee, moving
northwest at 10 mph.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Twin City, Garfield, Summertown, Canoochee, Three Points and Modoc.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3259 8209 3262 8233 3275 8229 3281 8222
      3280 8220 3281 8220 3281 8217 3282 8215
      3281 8215 3267 8208
TIME...MOT...LOC 1907Z 123DEG 8KT 3268 8217

HAIL...0.75IN
WIND...40MPH
Special weather statement, Jul 15, 3:49 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Thu Jul 15 2021

GAZ058-059-071-072-152030-
Butts GA-Monroe GA-Jones GA-Jasper GA-
349 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...NORTHEASTERN
MONROE...NORTHWESTERN JONES AND SOUTHERN JASPER COUNTIES UNTIL 430 PM
EDT...

At 348 PM EDT...a strong thunderstorm was southwest of Monticello,
moving northeast at 20 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Monticello, McElheneys Crossroads, Berner, Juliette, Adgateville and
Hillsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3312 8353 3309 8385 3313 8390 3320 8391
      3340 8378 3331 8356 3320 8354 3317 8355
      3317 8354
TIME...MOT...LOC 1948Z 239DEG 17KT 3318 8380

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 15, 3:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Thu Jul 15 2021

GAZ085-086-097-098-109>113-152030-
Toombs GA-Wheeler GA-Telfair GA-Emanuel GA-Treutlen GA-Johnson GA-
Montgomery GA-Laurens GA-Dodge GA-
353 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...WHEELER...
NORTHEASTERN TELFAIR...EMANUEL...TREUTLEN...SOUTHEASTERN JOHNSON...
MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN DODGE COUNTIES
UNTIL 430 PM EDT...

At 352 PM EDT...strong thunderstorms stretched from near McRae to
Vidalia, Soperton and Swainsboro. These storms were nearly
stationary.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, McRae, Lyons, Soperton, Alamo, Mount Vernon, Vidalia,
Helena, Glenwood, Milan, Adrian, Oak Park, Ailey, Scotland, Chauncey,
Higgston, Santa Claus, Alston, Nunez and Tarrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8254 3196 8305 3215 8312 3272 8256
      3273 8231 3240 8222 3235 8225 3220 8220
TIME...MOT...LOC 1952Z 071DEG 2KT 3204 8296 3227 8244 3264 8240

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:07 PM EDTSpecial Weather StatementFFCTalbot23 min
Jul 15, 2:30 PM EDTSpecial Weather StatementFFCHarris45 min
Jul 15, 3:08 PM EDTSpecial Weather StatementFFCEmanuel52 min
Jul 15, 3:49 PM EDTSpecial Weather StatementFFCJasper41 min
Jul 15, 4:40 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler50 min
Jul 15, 4:43 PM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Webster47 min
Jul 15, 5:05 PM EDTSpecial Weather StatementFFCHouston40 min
Jul 15, 5:27 PM EDTSpecial Weather StatementFFCSchley, Stewart, Sumter, Webster48 min
Jul 15, 5:34 PM EDTSpecial Weather StatementFFCJohnson, Laurens41 min
Jul 15, 6:20 PM EDTSpecial Weather StatementFFCBleckley, Dooly, Houston, Sumter40 min
Jul 15, 7:34 PM EDTSpecial Weather StatementFFCDooly, Pulaski41 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.